After trans conj bleph surgery, is it ok to take steroids for Tinnitus in the ear?

I am post 8 days after trans conj bleph surgery, and things have been recovering well. There is still some swelling and bit of bruising, but everything feels good and I expect there to be no problems. However, 1 day ago, completely unrelated to the surgery, I followed up with my ENT due to some tinnitus in the ear and was diagnosed with a minor ear infection. My ENT prescribed a heavy dose of prednisone steroid (60 mg per day tapering off for 2 weeks). Would there be any problems?

Doctor Answers (3)

Post blepharoplasty steroids discuss with your surgeon

+1
Dear Bubbagump,
We often give steroids in a much much smaller dose via I.V. during surgery. After surgery low doses may be prescribed tapering off in five days to help reduce swelling and inflammation so this should not be a problem. However it is always best to discuss this with your surgeon before starting  the prescribed medication. You may want to have your surgeon contact your ENT for further discussion if any differences arise. Best regards, Michael V. Elam, M.D.


Orange County Facial Plastic Surgeon
5.0 out of 5 stars 122 reviews

For post-op meds ask your surgeon.

+1
However, using steroids is not unusual after surgery since it helps to resolve the swelling and inflammation more quickly.  So I would think he would be ok with this.

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 7 reviews

Please call your surgeon.

+1

Our opinions do not matter.  What matters is the opinion of the surgeon taking care of you.  Call the office and have the surgeon paged if necessary.  No one is so busy that they don't have time to answer the questions of their surgery patient.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.